I did it!....now, the waiting......

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 12/2/2007 10:38 AM (GMT -7)   
After much reservation----and some encouragement from DH---I took my first dose of Effexor XR---just 37.5 mg-----I am scared of the side-effects I may experience---but, am just going to tell myself it will be OK---I am getting pains on my right side as I type this----anxiety?  Or spasm? 
 
I hope this stuff works----we'll see I suppose.  I told DH that he needs to watch me for any side effects----and that I was scared of them.  He told me that if I start experiencing the side-effects like I did on lexapro/celexa (crying all of the time, couldn't sleep, couldn't eat, felt closed in, felt lost, felt paranoid, etc.....) that I will just stop taking them---and we'll go from there! :-)
 
NOW---my question for those of you on this (or other meds):
 
Did your doctor have you get a blood test to check on your liver function on these meds?
 
If so, how long after you start taking them did you have the blood test?
 
Do you have them periodically?
 
I just want to make sure this stuff doesn't mess up my organs----or anything else!  LOL!
 
Just a warning--you may see me typing a lot here in the next several days!
 
Laurel tongue :-)

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 12/2/2007 11:57 AM (GMT -7)   
Laurel,

Sweetie, I think you will do fine on this med. Don't let yourself think of the bad, or you might psychologically let yourself think you are feeling bad due to the med. 37.5 mg is the lowest dose, and the best way to start. Just relax, and let the meds do their thing. I forget, you got Klonopin too, don't you???

I am confident you will be fine, and will be here to answer any questions you may have, to the best of my knowlledge, of course.

As for checking my liver function, actually, my doctor did not, and I go back the 11th, so I am going to inquire about it then.

WIshing you the best sweetie!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 12/2/2007 12:18 PM (GMT -7)   
So proud of you ..I know how you were feeling about this and other meds BUT yes you DID IT.......

Tammy is spot on just let it work for you hun it will take a bit of time to kick in but in the interrim
KNOW we are here for you and we are so proud of you
I would not think it is the meds doing the gut or side thing IMHO
Kudos

Luvs
LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  CO-Moderator@ Crohns
       Anxiety/Panic
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
 
        We Have Anxiety.....Anxiety Does NOT have Us
 
      
 
 
                            


hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 12/2/2007 12:40 PM (GMT -7)   
I do have the Klonopin----I can always take that with this---if I need to! ;)
Laurel

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 12/2/2007 12:46 PM (GMT -7)   
Then thats what I would do IF it were I hun

I am so glad you have taken the plunge

Luvs ya

LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  CO-Moderator@ Crohns
       Anxiety/Panic
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
 
        We Have Anxiety.....Anxiety Does NOT have Us
 
      
 
 
                            


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/2/2007 3:44 PM (GMT -7)   
Laurel,
 
Hey there girlfriend.........your on your way.  Good for you.  Of course your scared as I am always afraid of med changes too. I have to have blood levels for one of my meds but to verify the dose is therapeutic range not for liver enzymes. 
 
As Lyn mentioned a good idea to ask your physician. Tammy appears to be tolerating the med so I hope you do well.
 
I would use the Klonopin if you feel you need it, don't suffer needlessly.
Sounds like your DH is a big support. 
 
Lots of Hugs,
Kitt
 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 12/2/2007 6:45 PM (GMT -7)   

Well, it's about 12 hours since I took the first pill!  I felt pretty nauseous for much of the day--then, kind of irritated....then, we had dinner---and then I didn't feel bad!

I took the pill with food---per all of the directions---so, I don't know why I felt the way I did!  At one point I said to DH, 'that's it!  I am not going to be suffering from nausea......I don't function too well with nausea."  He told me to just take that as a side-effect and ride it out...

A ?? though:  what is the purpose of taking Klonopin WITH Effexor?  I never asked my MD eyes   and am wondering what it does--- does it calm you down if the Effexor makes you anxious? I am just curious......  When I took Lexapro AND valium together (per MD instructions in the May)---OMG I had a super bad reaction----  eyes   

OK---well, I am off to slumber---will post how day 2 goes tomorrow (baby steps........)

thanks so much for listening!

Laurel


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 12/2/2007 10:45 PM (GMT -7)   
Hey there Laurel...

I wouldn't worry about feeling a bit sick to your stomach...even with food, that happened to me the first couple days on Effexor. It WILL pass, I am sure of this.

As for taking Klonopin WITH Effexor, my reason is because I have horrible panic attacks, and the Klonopin is used to keep those away. Not sure if you have panic attack issues...my brain isn't working right now, but if you do, then that could be why your doctor told you to use it. Klonopin is great for helping you calm down. It eases your nerves so to say. So, I don't know what your doctor had in mind when prescribing it to you, but as for me, it is for the panic attacks, and I take it twice daily, not as needed.

Please, continue to keep me updated.

Just to let you know, I am doing well on Effexor XR. In fact, I hit a point of total motivation, I WANT my life back, and I am going to take all the steps in doing so. I have been wanting to become a nurse all my life, and worked in nursing homes most of my adult life...well, I am going to start going to school to become a nurse after the 1st of the year. I am going to get settled in at a nursing home a nursing assistant, and then, once I feel comfortable doing that, I AM going to school.

We are given one life, and we need to use it wisely. I have wasted too much of my life sitting on the sidelines watching it pass by, and I am NOT going to do it anymore.

Sorry to go on and on...It's just tonight, I realized how bad things are, like with me not working, and I recently had a birthday....just turned 27, and I am having a hard time realizing I am 27 with no real career, and I live in an apartment, and I just want better for me, my son, and my boyfriend.

So, again, sorry to tack this onto your post...it all just kinda came out.

I wish you all the best, and loook forward to more updates from you.

Keep your head up sweetie...I have a good feeling about you!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted Yesterday 9:17 PM (GMT -7)   
Laurel,

I have been thinking about you all day, and wondering how you are doing! Check in and let me know!!!

Hoping you are doing well!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:23 PM (GMT -7)
There are a total of 2,732,416 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
216 Guest(s), 6 Registered Member(s) are currently online.  Details
bluelyme, carol9, ggfgfgfdgfgdd98, gdftggfdgfdgf21, TreasureTomorrow2904, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer